Journal of Oral Medicine, Oral Surgery, Oral Pathology and Oral Radiology


Drug-induced toxic epidermal necrolysis: A rare case report


Full Text PDF Share on Facebook Share on Twitter


Article Type : Case Report

Author Details: Rajesh B Dhirawani,Sumit Asrani,Jay Taank*,Sauvik Singha

Volume : 5

Issue : 1

Online ISSN : 2395-6194

Print ISSN : 2395-6186

Article First Page : 26

Article End Page : 29


Abstract

Stevens-Johnson syndrome may be a rare, severe disease of the mucous membranes or skin and toxic epidermal necrolysis may be a serious type of some life-threatening condition. Toxic epidermal necrolysis (TEN) and Stevens - Johnson syndrome (SJS) area severe adverse connective tissue drug reactions. Both of them are rare with TEN and SJS affecting about 1 or 2/1,000,000 people annually. Toxic epidermal necrolysis (TEN) conjointly referred to as Lyell’s syndrome may be a widespread deadly severe connective tissue disease that causes extensive detachment of the mucous membrane and skin. Several etiological factors are notable for TEN, the foremost common being the adverse drug reactions. They are characterized by erythema, epidermal detachment presenting as blisters, and areas of denuded skin. Medication is assumed or known as the main reason for SJS/TEN in most cases.

Keywords: Toxic epidermal necrolysis, Carbamazepine, Steven Johnson syndrome.

Doi :-https://doi.org/10.18231/j.jooo.2019.008